Alert archive / Florida / Wind Advisories in 2019
Wind Advisory 6, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Mar 14, 2019, 11:39 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2019, 11:39 AM CDT (16:39 UTC)
- Expired
- Mar 14, 2019, 5:28 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.9
The text
As transmitted.
287 WWUS74 KMOB 141639 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1139 AM CDT Thu Mar 14 2019 ALZ261>266-FLZ201>206-150000- /O.NEW.KMOB.WI.Y.0006.190314T1639Z-190316T0000Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1139 AM CDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... The National Weather Service in Mobile has issued a Wind Advisory, which is in effect until 7 PM CDT Friday. * TIMING...Through early this evening. * WINDS...15 to 25 mph with frequent gusts from 30 to 35 mph * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. The strong winds can also blow around loose light-weight outdoor objects. Ensure these items are secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 to 39 mph or frequent gusts of 30 to 39 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. The strong winds can also blow around loose light- weight outdoor objects. Ensure these items are secured. && $$
1 follow-up statement
015 WWUS74 KMOB 142228 AAA NPWMOB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 528 PM CDT Thu Mar 14 2019 ALZ261>266-FLZ201>206-142330- /O.CAN.KMOB.WI.Y.0006.000000T0000Z-190316T0000Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 528 PM CDT Thu Mar 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Wind Advisory. Southerly winds will continue to slowly diminish this evening and late tonight then shift northwest near sunrise in the wake of a cold front that will move across the region through mid morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:31 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 14, 6:31 AM CDT, 5 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 631 AM CDT Thu Mar 14 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...MVFR to IFR ceilings throughout the entire forecast period. Added vicinity showers beginning around 14.20z, and carried that through the overnight hours. Winds will continue from the southeast to south at around 15 knots today with higher gusts. /22 && .PREV DISCUSSION... /issued 437 AM CDT Thu Mar 14 2019/ NEAR TERM /Now Through Thursday night/...An upper high pressure area remained centered over the southeast Gulf of Mexico and Yucatan Peninsula this morning, with an upper level ridge extending northward over the northeastern gulf and along the entire eastern U.S. seaboard. A powerful storm system will exit the central Great Plains this morning, and track northeast across the Great Lakes region into southeast Canada tonight. An associated cold front will approach the region from the northwest this evening, and should move just east of I-65 by late tonight. Low level over-running on the backside of the departing high pressure ridge will result in isolated light rain showers developing this morning across the western and central portions of the forecast area. As the cold front approaches from the northwest this afternoon and evening along with decreasing stability, mainly scattered light rain showers with embedded isolated thunderstorms should occur this afternoon. Numerous to widespread light to moderate rain showers with embedded isolated thunderstorms will expand eastward across much of the forecast area by late tonight. A few strong to marginal severe thunderstorms remain possible this afternoon and evening well northwest of I-65, with localized damaging wind gusts being the main threat. High temperatures today will be about 9 to 14 degrees above normal, ranging from 78 to 83 degrees inland areas, with mid 70s along the coast. Low temperatures tonight will range from 59 to 65 degrees east of I-65, and from 52 to 58 degrees west of I-65 behind the cold front. /22 SHORT TERM /Friday Through Saturday night/...A cooler and drier northerly flow sets up in the low levels following Thursday night's cold front, resulting in temperatures only reaching the upper 50s to low 60s west of I-65 on Friday. A deeper-layer southwest flow prevails aloft, however, and weak shortwaves in this flow will continue to support elevated showers across our area through Friday night. Rainfall accumulations will be light and showers will pose no severe threat. Temperatures Friday night dip into the low to mid 40s across much of the area. Despite the continued barrage of upper shortwaves, rain chances will be more limited to the coast Saturday and Saturday night as dry air leads to sub-cloud evaporation issues inland (though cannot rule out a few passing sprinkles in those areas). Temps will continue to be much cooler, with highs in the upper 50s to low 60s and lows in the upper 30s to low 40s. /49 LONG TERM /Sunday Through Wednesday/...A split-flow structure sets up aloft early next week as southern-stream zonal flow remains planted over the local area and a broad northern-stream trough sets up over eastern Canada and the Great Lakes. This will continue to support some high clouds over the area, but otherwise the thick cloud cover and rain chances move south over the Gulf and high surface pressure dominates the area. The result is a dry and pleasant forecast through Wednesday. Highs reach the low to mid 60s Sunday and upper 60s to low 70s Monday through Wednesday. Lows dip into the low to mid 40s inland and upper 40s to around 50 along the coast each night. /49 MARINE...A moderate to strong onshore flow will continue today ahead of the next approaching cold front. This front will move across the marine area tonight, followed by a moderate to occasionally strong offshore flow Friday through the weekend. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 14, 9:53 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 953 AM CDT Thu Mar 14 2019 ALZ265-266-FLZ202-204-206-151500- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 953 AM CDT Thu Mar 14 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms will develop across the region late this afternoon and tonight. A few of these storms along will produce heavy downpours and strong gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-151500- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 953 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Showers and thunderstorms will develop across the region late this afternoon and tonight. A few of these storms along and west of I-65 could be strong to marginally severe, and capable of producing localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630>636-650-655-670-675-151500- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 953 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Cautionary conditions for small craft will exist today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Increasing winds and seas will create hazardous boating conditions for small craft Friday night through Saturday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:31 PM CDT | Special Weather Statement | MOB | Choctaw | 59 min |
| Mar 14, 4:49 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
| Mar 14, 5:30 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| Mar 14, 6:15 PM CDT | Special Weather Statement | MOB | Marengo | 15 min |
Nearby
Wind Advisories in Florida, 2019Wind Advisories in Alabama, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.